REVIEW
Add like
Add dislike
Add to saved papers

MANAGEMENT OF ENDOCRINE DISEASE: Immune check point inhibitors-induced hypophysitis.

In recent years, the development of immunotherapy has constituted a revolution in the therapy for many cancers, with a specific toxicity profile including endocrine immune-related adverse events. Immune check point inhibitors (ICI)-induced hypophysitis is a common endocrine side effect, particularly with CTLA-4 antibodies and combination therapy, with frequent hormonal deficiencies at diagnosis. It can be difficult to evoke such diagnosis as the initial clinical symptoms are not specific (headache, asthenia…); thus, patients receiving such immunomodulatory therapies should be closely monitored by systematic hormone measurements, especially in the first weeks of treatment. Usually, hormonal deficiencies improve, except for corticotroph function. Despite a lack of large prospective studies on ICI-induced hypophysitis, some detailed longitudinal cohort studies have focused on such cases of hypophysitis and allow for optimal monitoring, follow-up and management of patients with this immune-related adverse event. In the case of ICI-induced hypophysitis, patients need long-term multidisciplinary follow-up, with specific education for those patients with corticotropin deficiency to allow them to be autonomous with their treatment. In this review, based on a clinical case, we detail the most relevant and novel aspects related to the incidence, diagnosis, treatment, evolution and management of hypophysitis induced by immunotherapy, with a focus on possible mechanisms and current recommendations and guidelines. Lastly, we emphasize several key points, such as the absence of indication to systematically treat with high-dose glucocorticoid and the pursuit of immunotherapy in such hypophysitis. These points should be kept in mind by oncologists and endocrinologists who treat and monitor patients treated by immunotherapy.

Full text links

For the best experience, use the Read mobile app

Group 7SearchHeart failure treatmentPapersTopicsCollectionsEffects of Sodium-Glucose Cotransporter 2 Inhibitors for the Treatment of Patients With Heart Failure Importance: Only 1 class of glucose-lowering agents-sodium-glucose cotransporter 2 (SGLT2) inhibitors-has been reported to decrease the risk of cardiovascular events primarily by reducingSeptember 1, 2017: JAMA CardiologyAssociations of albuminuria in patients with chronic heart failure: findings in the ALiskiren Observation of heart Failure Treatment study.CONCLUSIONS: Increased UACR is common in patients with heart failure, including non-diabetics. Urinary albumin creatininineJul, 2011: European Journal of Heart FailureRandomized Controlled TrialEffects of Liraglutide on Clinical Stability Among Patients With Advanced Heart Failure and Reduced Ejection Fraction: A Randomized Clinical Trial.Review

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app

Read by QxMD is copyright © 2021 QxMD Software Inc. All rights reserved. By using this service, you agree to our terms of use and privacy policy.

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app